MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC181000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Paraplegia (2448)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B7: patient medical history includes but is not limited to: htn, hypercholesteroemia, sleep apnea, histor of tia.D10: patient medications include but are not limited to: amlodipine, atorvastatin, flexeril, losartan, metoprolol succinate er, naproxdn tablet, spironolactone, tadalafil.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, this patient underwent endovascular treatment of a zone 5 descending thoracic aortic aneurysm and was implanted with gore® excluder® thoracoabdominal branch endoprosthesis (tambe).It was reported that during implant of the gore® excluder® iliac branch component the device was almost completely pulled out of the 3cm overlap zone during removal of the device delivery system.A gore® tag® conformable thoracic stent graft was implanted to bridge any gap and reline the area.During this procedure, gore® viabahn® vbx balloon expandable endoprosthesis were used as branch devices in the superior mesenteric artery, celiac artery, right and left renal arteries.A gore® tri lumen catheter was used to gain through and through wire access to the branch arteries.The procedure was completed with good technical results.The patient tolerated the procedure.On (b)(6) 2024, it was reported that the patient awoke and had no feeling in his legs.The patient underwent placement of a spinal drain.The physician does not know what caused the paraplegia.The patient is being monitored in the intensive care unit (icu) and was reported to have started regaining movement in his right leg and can move his left foot.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19767599
Report Number3013164176-2024-02143
Device Sequence Number8778047
Product Code MIH
UDI-Device Identifier00733132618743
UDI-Public00733132618743
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLC181000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date07/17/2024
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight121 KG